Alert archive / Missouri / Flash Flood Warnings in 2002
Flash Flood Warning 62, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 31, 2002, 3:36 AM CDT for Ripley County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2002, 3:36 AM CDT (08:36 UTC)
- Expired
- Jul 31, 2002, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ripley County, MO
The radar
The Memphis radar (KNQA), 176 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2522 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 310840 FFWPAH MOC181-311230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 336 AM CDT WED JUL 31 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN MISSOURI * UNTIL 730 AM CDT * AT 336 AM CDT...DOPPLER RADAR INDICATED THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN OVER THE SOUTHWEST PORTION OF RIPLEY COUNTY SINCE 130 AM. THE HEAVIEST RAIN HAS BEEN NEAR THE COMMUNITIES OF GATEWOOD...BURR AND TUCKER. THUNDERSTORMS HAVE BEEN NEARLY STATIONARY OVER THE AREA. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH 500 AM. ANOTHER 1 TO 3 INCHES OF RAIN IS POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE... DONIPHAN...GATEWOOD...TUCKER...BRIER...AND BURR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3680 9084 3650 9076 3651 9113 3680 9108 PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:00 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 31, 2:00 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT TUE JUL 31 2002 THE FORECAST CHALLENGE REMAINS THE IMPACT OF THE UPPER LEVEL SHEAR AXIS ON PRECIPITATION CHANCES. 00Z UPPER AIR ANALYSIS DEPICTED AN UPPER-LEVEL SHEAR AXIS SOMEWHERE NEAR THE ARKANSAS-MISSOURI AND KENTUCKY-TENNESSEE BORDERS. THIS FEATURE WAS LIKELY THE TRIGGER BEHIND THE SHOWER AND THUNDERSTORM ACTIVITY WHICH HAD DEVELOPED OVER FAR NORTHEAST ARKANSAS INTO WESTERN TENNESSEE OVER THE PAST FEW HOURS. THE PRECIPITATION WAS BEGINNING TO SQUEEZE INTO OUR FAR SOUTHERN MISSOURI COUNTIES THANKS TO LOW-LEVEL WEST-SOUTHWESTERLY FLOW IN THE LOWEST 10 KFT AS DEPICTED BY THE BLOOMFIELD PROFILER. THERE IS A SLIGHT VARIATION IN HOW ALL THREE MODELS HANDLE THE MOVEMENT OF THIS SHEAR AXIS TODAY. THE ETA APPEARS TOO AGGRESSIVE... WHILE THE AVN STILL SEEMS TOO SLOW. WILL STRIKE A COMPROMISE BETWEEN THE TWO BY ADDING SLIGHT CHANCE POPS TO EXTREME SOUTHERN COUNTIES IN MISSOURI AND KENTUCKY FOR TODAY. THIS MATCHES FAIRLY WELL WITH BOTH MAV AND FWC MOS POPS. ACROSS THE NORTHERN TWO-THIRDS OF THE AREA... ANTICIPATE DRY CONDITIONS AS DRIER MORE STABLE MID-LEVEL AIR TAKES HOLD. DRY CONDITIONS SHOULD ENVELOP THE ENTIRE REGION TONIGHT AND THURSDAY AS THE SHEAR AXIS CONTINUES TO WEAKEN AND DRIFT SOUTH OF THE AREA. DURING THE LATTER PART OF THE WEEK...AN UPPER-LEVEL HIGH OVER THE SOUTHWESTERN STATES WILL PUSH EAST TOWARD THE REGION. BY FRIDAY... AVN IS MORE AGGRESSIVE IN ITS SOUTHWARD PROGRESSION OF AN APPROACHING COLD FRONTAL BOUNDARY. GIVEN THE TIME OF YEAR AND THE BLOCKING ACTION OF THE UPPER-LEVEL RIDGE...TEND TO PREFER THE SLOWER ETA SOLUTION...WHICH SUGGESTS THE FRONTAL BOUNDARY MAY STALL OUT BEFORE REACHING THE AREA. HOT DRY CONDITIONS ARE EXPECTED INTO EARLY NEXT WEEK. GIVEN DIFFERING MODEL SOLUTIONS...WILL NOT MAKE ANY CHANGES TO THE EXTENDED AT THIS TIME. MOS GUIDANCE COMPARES FAVORABLY WELL. WILL LEAN TOWARD SLIGHTLY WARMER FWC NUMBERS DURING THE DAY...WITH A COMPROMISE BETWEEN THE MAV AND FWC AT NIGHT. .PAH...NONE. RJP
Nearby
Flash Flood Warnings in Missouri, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.